Seminar: Advanced Design Application & Data Analysis for Field-Portable XRF EPA Region III, Allegheny Room (4th floor) January 29, 2007 8:30 AM to 4:30 PM 1-22-07 DRAFT Agenda

Course Contact: Stephen Dyment

8:30 am	Welcome and Introduction (Maureen Essenthier, Region III)
9:00 am	Module 1: Introduction to the Seminar (Steve Dyment, EPA TIFSD/TIIB)
9:20 am	Module 2: Basic XRF Concepts (Robert Johnson, Argonne National Lab)
10:15 am	15-minute Break
10:30 am	Module 3: XRF Operations Overview & ERT Support (Jeff Catanzarita, EPA TIFSD/ERT and Dennis Kalnicky, Lockheed-Martin)
11:30 am	Lunch Break (1 hour)
12:30 pm	Module 4: Measurement Representativeness: Key to Data & Decision Quality (Deana Crumbling, EPA TIFSD-TIIB)
1:30 pm	Module 5: XRF and Appropriate Quality Control (Steve Dyment)
2:15 pm	15-minute Break
2:30 pm	Module 6: XRF's Value Supporting Dynamic Work Strategies (Robert Johnson)
4:00 pm	Module 7: Resources (Deana Crumbling)
4:15 pm	Wrap-up and Course Evaluation (Deana Crumbling)
4:30 pm	END

Purpose: The seminar will cover topics that are seldom discussed anywhere else, but are extremely important to getting good XRF data. The focus is more towards statistical data analysis, sampling design and dynamic work strategies, importance of sample prep, and appropriate design/use of collaborative data sets. The intent is to make regional/state reviewers of XRF work plans (and consultants who write them) aware of some of the potential pitfalls as well as previously employed successful strategies for using XRF effectively in decision making. The seminar is being developed & delivered through EPA's Technology Innovation & Field Services Division, Technology Information & Integration Branch.

Target Audience: The course is relevant to regulators who are trying to determine whether they can accept at face value the XRF data being presented to them, and to consultants & State/EPA staff responsible for designing sampling & analysis strategies, and for drawing conclusions from the data.